MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 32MM; PRSTHSSKNEEPATLLFMRTIBLSMICNSTRINDCMNTDPLYMRMTALPLYMR

SMITH & NEPHEW, INC. GNS II RESURF PAT 32MM; PRSTHSSKNEEPATLLFMRTIBLSMICNSTRINDCMNTDPLYMRMTALPLYMR
Model Number 71420576
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to loosening, osteolysis and possible chance of infection.Osteolysis was confirmed intraoperatory by the surgeon.All components were replaced with cement spacers.Primary surgery performed on (b)(6) 2012.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to loosening, osteolysis and possible chance of infection.The affected legion oxinium femoral component, genesis ii tibial baseplate, genesis ii ps high flexion insert and genesis ii resurfacing patellar component, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.As device information was not made available, device history record and sterilization documentation review cannot be completed.There is no information that would suggest the devices failed to meet specifications.A relationship, if any, between the devices and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Without the return of the actual products involved and no patient medical records available, our investigation of this report is inconclusive.Possible causes of loosening could include but are not limited to traumatic injury, size of device or abnormal motion over time.

Brand Name
GNS II RESURF PAT 32MM
Common Device Name
PRSTHSSKNEEPATLLFMRTIBLSMICNSTRINDCMNTDPLYMRMTALPLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9603237
Report Number1020279-2020-00314
Device Sequence Number585501
Product Code JWH
UDI-Device Identifier03596010208309
UDI-Public03596010208309
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420576
Device Catalogue Number71420576
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer05/05/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;